ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Kinematics of pantograph masts

Nagaraj, BP and Pandiyan, R and Ghosal, Ashitava (2009) Kinematics of pantograph masts. In: Mechanism and Machine Theory, 44 (4). pp. 822-834.

This is the latest version of this item.

[img]
Preview
PDF
mmt-nagaraj-1.pdf - Accepted Version

Download (265Kb)
[img] PDF
mms_44.pdf - Published Version
Restricted to Registered users only

Download (357Kb) | Request a copy
Official URL: http://dx.doi.org/doi:10.1016/j.mechmachtheory.200...

Abstract

This paper deals with the kinematics of pantograph masts. Pantograph masts have widespread use in space application as deployable structures. They are over constrained mechanisms with degree-of-freedom, evaluated by the Grübler–Kutzback formula, as less than one. In this paper, a numerical algorithm is used to evaluate the degree-of-freedom of pantograph masts by obtaining the null space of a constraint Jacobian matrix. In the process redundant joints in the masts are obtained. A method based on symbolic computation, to obtain the closed-form kinematics equations of triangular and box shaped pantograph masts, is presented. In the process, the various configurations such masts can attain during deployment, are obtained. The closed-form solution also helps in identifying the redundant joints in the masts. The symbolic computations involving the Jacobian matrix also leads to a method to evaluate the global degree-of-freedom for these masts.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 28 Dec 2010 07:02
Last Modified: 28 Dec 2010 07:09
URI: http://eprints.iisc.ernet.in/id/eprint/33947

Available Versions of this Item

  • Kinematics of pantograph masts. (deposited 28 Dec 2010 07:02) [Currently Displayed]

Actions (login required)

View Item View Item